Aa
A
A
A
Close
Diabetes - Type 2 Community
3.5k Members
Avatar universal

Is there an alternative to metformin tablets as these are making me constipated

Metformin is making my stools very hard and lumpy and very constipated
2 Responses
15695260 tn?1549593113
Very sorry to hear you are suffering this side effect.  Metformin is in general, a good medication.  There are others in the class such as Avandia.  You can talk to your doctor about this.  You might try drinking more water, eating more fiber (vegetables, whole grains), taking psyllium seed fiber and walking regularly. Each of those can help. Of course, there is always the laxative option but it's best to try the others first.  Take it with meals, this helps.  Onglyza is another alternative medication idea.  But do please speak to your doctor about any of this.  Let us know what you decide.  
15242955 tn?1534438461
Perhaps  liquid metformin may not make you constipated.   Recently. in the past few days it came out in generic.  I'd strongly  consult my doctor to be on the safe side.
Have an Answer?
Top Diabetes Answerers
231441 tn?1333892766
Manila, Philippines
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.